Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 31, 2013, 2:40 AM CDT for Travis County, Texas. It took effect at Oct 31, 2013, 6:19 AM CDT. It was in force for 74 min.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 2:40 AM CDT (07:40 UTC)
- In effect from
- Oct 31, 2013, 6:19 AM CDT
- Expired
- Oct 31, 2013, 7:33 AM CDT
- In force
- 74 min
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Travis County, TX
The river
Written for the forecast point Colorado River (TX) at Austin (ACRT2). The gauge peaked at 33.11 ft at Oct 31, 2013, 4:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 33 ft
- Moderate stage
- 38 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
020
WGUS44 KEWX 310740
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 AM CDT THU OCT 31 2013
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
BARTON CREEK...COLORADO RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC453-010140-
/O.EXT.KEWX.FL.W.0030.131031T0738Z-131101T1930Z/
/ABTT2.3.ER.131031T0626Z.131031T1200Z.131101T0730Z.NO/
240 AM CDT THU OCT 31 2013
...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BARTON CREEK AT AUSTIN LOOP 360.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 AM THURSDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET THIS MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 12.0 FEET...MAJOR FLOODING PUTS FLOW OVERBANKS IN BARTON POOL
DOWNSTREAM. ROADS AND LOW BRIDGES ARE VERY DANGEROUS ABOVE LOOP 360 TO THE
COLORADO RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.0 FEET ON JUN 6
1996.
$$
TXC453-010140-
/O.NEW.KEWX.FL.W.0034.131031T1119Z-131101T0332Z/
/ACRT2.1.ER.131031T1119Z.131031T1200Z.131031T1532Z.NO/
240 AM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE COLORADO RIVER AT AUSTIN.
* FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 AM THURSDAY THE STAGE WAS 24.6 FEET.
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR
34.3 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
BY LATE MORNING.
* IMPACT...AT 35.0 FEET...LOWEST HOMES AND APARTMENTS NEAR THE COLORADO RIVER
AND THE LOWER PART OF ONION CREEK ARE THREATENED. RESIDENTS SHOULD MONITOR
NOAA ALL HAZARDS WEATHER RADIO FOR DEVELOPING FLOOD WARNINGS. LIVESTOCK CAN BE
CUT OFF IN LOW AREAS BELOW AUSTIN. LOWEST HOMES BELOW AUSTIN TO BASTROP FLOOD
.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
AUSTIN LOOP 360 8 8 11.0 THU 02 AM 12.1 6.5 3.3 3.1 3.1
AUSTIN 25 33 24.6 THU 02 AM 34.3 18.4 14.1 13.9 13.7
$$1 follow-up statement
316
WGUS84 KEWX 311234
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT THU OCT 31 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
COLORADO RIVER AT AUSTIN AFFECTING TRAVIS COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
BARTON CREEK AT AUSTIN LOOP 360 AFFECTING TRAVIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC453-010615-
/O.EXT.KEWX.FL.W.0030.000000T0000Z-131101T0615Z/
/ABTT2.3.ER.131031T0626Z.131031T0740Z.131031T1815Z.NO/
733 AM CDT THU OCT 31 2013
THE FLOOD WARNING CONTINUES FOR
THE BARTON CREEK AT AUSTIN LOOP 360.
* AT 7:00 AM THURSDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 13.6 FEET LATER
THIS MORNING. THE RIVER WILL THEN BEGIN TO FALL AND SHOULD FALL TO
BELOW THE FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...MAJOR FLOODING PUTS FLOW OVERBANKS IN BARTON POOL
DOWNSTREAM. ROADS AND LOW BRIDGES ARE VERY DANGEROUS ABOVE LOOP 360 TO THE
COLORADO RIVER.
$$
TXC453-311303-
/O.CAN.KEWX.FL.W.0034.000000T0000Z-131101T0332Z/
/ACRT2.1.ER.131031T0847Z.131031T0900Z.131031T0948Z.NO/
733 AM CDT THU OCT 31 2013
THE FLOOD WARNING IS CANCELLED FOR
THE COLORADO RIVER AT AUSTIN.
* AT 7:00 AM THURSDAY THE STAGE WAS 30.1 FEET.
* FLOOD STAGE IS 33.0 FEET.
* FORECAST...THE RIVER CRESTED NEAR 33.1 FEET EARLY THIS MORNING. THE
RIVER IS SLOWLY FALLING AND SHOULD FALL BELOW THE BANKFULL STAGE BY
LATER THIS AFTERNOON.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
COLORADO RIVER
AUSTIN LOOP 360 8 8 11.7 THU 07 AM 4.3 3.1 3.0 3.0
AUSTIN 25 33 30.1 THU 07 AM 16.2 14.0 13.4 12.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 31, 12:02 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 31, 12:02 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1202 AM CDT THU OCT 31 2013 .AVIATION... CURRENTLY MVFR CONDITIONS ARE PREVAILING AT THE I-35 TAF LOCATIONS WITH VFR AT KDRT. KDRT LIKELY WILL ONLY SEE SHOWERS AS DRIER AIR CURRENTLY FILTERING INTO THE AREA. WILL CONTINUE TO INCREASING SHOWERS AND THUNDERSTORMS THROUGH 11Z ACROSS THE REMAINDER OF THE REGION. MVFR AND BORDERLINE IFR CIGS AND VSBYS ARE LIKELY WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF THE FRONT IN THE WARM...MOIST AND UNSTABLE AIR MASS CURRENTLY RESIDING ACROSS THE REGION. THE UNSTABLE ENVIRONMENT AHEAD OF THE FRONT SUGGESTS THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THROUGH EARLY THURSDAY MORNING. OUTFLOWS FROM CONVECTION IN THE AREA WILL CAUSE CONVECTIVE GUSTS OF 30 TO 40 KNOTS IN OR NEAR THE STRONGEST CONVECTION. TIMING FOR STRONGEST CONVECTION MOST LIKELY DURING THE PERIOD FROM 06Z-11Z. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST BETWEEN 11Z-13Z AS THE FRONTAL BOUNDARY CONTINUES TO PROGRESS EAST ACROSS THE AREA. CURRENTLY HAVE THE FROPA REACHING KDRT AROUND 13Z...AND I-35 TAF SITES DURING THE LATE MORNING HOURS 15Z-18Z. AFTER 15Z VFR CONDITIONS ARE EXPECTED WITH NW WINDS AT 10 TO 15 KNOTS WITH GUSTS TO 20 KTS. AFTER SUNSET NORTHERLY WINDS WILL DECREASE TO NEAR 5 KNOTS. && .PREV DISCUSSION... /ISSUED 922 PM CDT WED OCT 30 2013/ UPDATE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE TONIGHT ACROSS MOST OF SOUTH CENTRAL TEXAS...ESPECIALLY ALONG THE I-35 CORRIDOR. FINER RESOLUTION MODELS...00Z CRP SOUNDING DATA...AND BLENDED TOTAL PRECIPITATION WATER PRODUCT COUPLED WITH SURFACE OBSERVATIONS SUGGEST DEEP TROPICAL AIRMASS SPREADING ACROSS THE AREA. INGREDIENTS FOR STRONG TO SEVERE STORMS ARE STILL POSSIBLE FOR THE NEXT SEVERAL HOURS OR THROUGH ABOUT 1 AM CDT THURSDAY...TRANSITIONING INTO HEAVY RAINS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON THURSDAY FOR THE EASTERN PART OF SOUTH CENTRAL TEXAS. RAINFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS TO 5 INCHES POSSIBLE. PREV DISCUSSION... /ISSUED 628 PM CDT WED OCT 30 2013/ AVIATION... CURRENTLY VFR CONDITIONS ARE PREVAILING AT ALL TAF LOCATIONS. WILL CONTINUE TO SEE SCT CU AT 3K-4K BEFORE FILLING IN LATER THIS EVENING AND BECOMING MVFR BETWEEN 02Z-04Z WITH INCREASING SHOWERS AND THUNDERSTORMS. MVFR AND BORDERLINE IFR CIGS AND VSBYS ARE LIKELY WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF THE FRONT IN THE WARM...MOIST AND UNSTABLE AIR MASS CURRENTLY RESIDING ACROSS THE REGION. THE UNSTABLE ENVIRONMENT AHEAD OF THE FRONT SUGGESTS THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS EVENING THROUGH EARLY THURSDAY MORNING. OUTFLOWS FROM CONVECTION IN THE AREA WILL CAUSE CONVECTIVE GUSTS OF 30 TO 40 KNOTS IN OR NEAR THE STRONGEST CONVECTION. TIMING FOR STRONGEST CONVECTION MOST LIKELY DURING THE PERIOD FROM 04Z- 11Z. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST AFTER 12Z AS THE FRONTAL BOUNDARY CONTINUES TO PROGRESS EAST ACROSS THE AREA. CURRENTLY HAVE THE FROPA REACHING KDRT AROUND 13Z...AND I-35 TAF SITES DURING THE LATE MORNING HOURS 15Z-18Z. AFTER 20Z VFR CONDITIONS ARE EXPECTED WITH NW WINDS AT 10 TO 15 KNOTS. AFTER SUNSET NORTHERLY WINDS WILL DECREASE TO NEAR 5 KNOTS. PREV DISCUSSION... /ISSUED 323 PM CDT WED OCT 30 2013/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... ATMOSPHERE SETTING UP FOR POSSIBLE HEAVY RAIN EVENT OVERNIGHT WITH A THREAT OF ISOLATED SEVERE STORMS THIS EVENING. ISOLATED-SCATTERED CONVECTION TO BECOME MORE ORGANIZED THIS EVENING AND PERSISTING AS AN MCS NEAR THE I35 CORRIDOR INTO THE EARLY MORNING HOURS. AS THE DEEP UPPER TROUGH APPROACHES FROM THE WEST...DISTURBANCES AHEAD OF THE TROUGH WILL INTERACT WITH THE REMNANTS OF RAYMOND AND MODERATE LOW LEVEL INFLOW FROM THE GULF. THE COLD FRONT WILL PUSH INTO THE FAR WESTERN EDWARDS PLATEAU AND HILL COUNTRY TOWARD SUNRISE...AND TO THE I35 CORIDOOR BY LATE MORNING. A PREFRONTAL TROUGH AND COLD FRONT WILL BECOME PARALLEL WITH THE SWLY FLOW ALOFT WHICH WILL BE FAVORABLE FOR TRAINING CELLS AND NEAR THE I35 CORRIDOR. MODELS ARE ON GOOD AGREEMENT ON SHOWING A SWATH OF 1-3.5 INCH QPF AMOUNTS ORIENTED SW-NE NEAR THE I35 CORRIDOR TONIGHT. THEREFORE THE CURRENT FLASH FLOOD WATCH LOOKS FINE...AND SEE NO NEED TO MAKE ANY CHANGES. WILL KEEP MENTION OF SEVERE FOR THE EVENING HOURS AS INDICATED IN THE SWOMCD AT 1245PM. HAVE INCREASED QPF TOTALS FROM 7PM TO NOON THURSDAY TO 1-2.5 INCHES WITH HIGHEST AMOUNTS OVER WILLIAMSON INTO TRAVIS COUNTIES...AND CONTINUED MENTION OF ISOLATED 5 INCHES. SHOWERS/STORMS ENDING RAPIDLY FROM THE WEST THURSDAY MORNING AFTER SUNRISE WITH HEAVY RAIN THREAT ENDING BY NOON...EXCEPT LINGERING CONVECTION OVER THE COASTAL PLAINS EARLY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS THURSDAY AFTERNOON OVER THE WESTERN EDWARDS PLATEAU AND HILL COUNTRY DUE TO LOW HUMIDITIES AND GUSTY WINDS. OTHERWISE CLEAR AND COOLER THURSDAY NIGHT 40S HILL COUNTRY TO LOW TO MID 50S SOUTH. LONG TERM (FRIDAY THROUGH WEDNESDAY)... DRY PLEASANT WEATHER(COOL NIGHTS/MILD-WARM DAYS) INDICATED FOR FRIDAY-SATURDAY AS W-NWLY FLOW ALOFT AND SURFACE HIGH PRESSURE FRIDAY...GIVES WAY TO RIDGING ALOFT AND AT THE SURFACE SATURDAY. INCREASING CLOUDS SATURDAY NIGHT INTO SUNDAY AS THE RIDGE MOVES EAST OF TX AND SWLY FLOW ONCE AGAIN BRINGS PACIFIC MOISTURE ACROSS MEXICO IN WEST TEXAS WITH RAIN CHANCES INCREASING FROM THE WEST LATE SUNDAY AND SUNDAY NIGHT. ANOTHER WIDESPREAD...POSSIBLE HEAVY RAIN EVENT EARLY NEXT WEEK ALONG WITH A COLD FRONT LATE TUESDAY NIGHT INTO WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 81 51 82 52 / 100 40 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 72 81 45 80 47 / 100 40 - 0 0 NEW BRAUNFELS MUNI AIRPORT 72 82 47 81 48 / 100 50 - 0 0 BURNET MUNI AIRPORT 68 78 48 80 48 / 80 30 - 0 0 DEL RIO INTL AIRPORT 64 82 52 84 51 / 60 10 - 0 0 GEORGETOWN MUNI AIRPORT 70 80 47 80 47 / 90 40 - 0 0 HONDO MUNI AIRPORT 72 84 48 84 49 / 90 30 - 0 0 SAN MARCOS MUNI AIRPORT 72 80 47 80 48 / 100 40 - 0 0 LA GRANGE - FAYETTE REGIONAL 75 82 52 82 54 / 90 60 - 0 0 SAN ANTONIO INTL AIRPORT 73 83 50 84 51 / 90 40 - 0 0 STINSON MUNI AIRPORT 74 84 51 84 52 / 90 50 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS... WILLIAMSON...WILSON. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Oct 30, 5:18 PM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 PM CDT WED OCT 30 2013 TXZ171>173-183>194-202>209-217>225-228-312230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 518 PM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE...A COLD FRONT...AND DEEP TROPICAL MOISTURE WILL CONVERGE OVER SOUTH CENTRAL TEXAS TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS EARLY THIS EVENING... THEN BECOME MORE NUMEROUS LATE TONIGHT ALONG THE COLD FRONT. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE COUNTIES OF SOUTH CENTRAL TEXAS ALONG AND NORTHEAST OF A LINE FROM MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY. WIDESPREAD HEAVY RAINS OF 1 TO 3 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS UP TO 5 INCHES. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT FROM LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH NOON THURSDAY WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTHEAST OF A MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING THROUGH EARLY THURSDAY.
In the hours before
Local storm report, Oct 31, 12:18 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN DRIFTWOOD 30.12N 98.03W
10/31/2013 M5.60 INCH HAYS TX TRAINED SPOTTER
5.60 INCHES OF RAIN IN THE LAST 6 HOURS.
&&
EVENT NUMBER EWX1300629
AATSpecial weather statement, Oct 31, 12:21 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1221 AM CDT THU OCT 31 2013 TXZ191-206-310600- COMAL-HAYS- 1221 AM CDT THU OCT 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMAL AND SOUTHERN HAYS COUNTIES UNTIL 100 AM CDT... AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANYON LAKE DAM TO GARDEN RIDGE...AND MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CANYON LAKE DAM... SAN MARCOS... SATTLER... CANYON CITY... GRUENE... HUNTER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2997 9781 2966 9818 2975 9837 2999 9814 TIME...MOT...LOC 0521Z 239DEG 28KT 2983 9820 2970 9831
Local storm report, Oct 31, 12:22 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 AM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 SW THE DOMINION 29.65N 98.62W
10/31/2013 E2.49 INCH BEXAR TX AMATEUR RADIO
BETWEEN 2.25 AND 2.5 INCHES OF RAIN IN THE LAST 3
HOURS.
&&
EVENT NUMBER EWX1300630
AATSpecial weather statement, Oct 31, 1:00 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CDT THU OCT 31 2013
TXZ192>194-208-310700-
BASTROP-CALDWELL-LEE-TRAVIS-
100 AM CDT THU OCT 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...NORTHERN CALDWELL...
SOUTHEASTERN TRAVIS AND WESTERN LEE COUNTIES UNTIL 200 AM CDT...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MANOR TO 6 MILES
EAST OF MUSTANG RIDGE TO UHLAND...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LOCKHART...
ELGIN...
BASTROP...
LEXINGTON...
SMITHVILLE...
CEDAR CREEK...
WYLDWOOD...
CAMP SWIFT...
CIRCLE D-KC ESTATE...
PAIGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3044 9688 2987 9723 2987 9785 3001 9769
3038 9751
TIME...MOT...LOC 0600Z 257DEG 25KT 3031 9751 3005 9757
2992 9780Special weather statement, Oct 31, 1:26 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT THU OCT 31 2013
TXZ193-194-310715-
BASTROP-LEE-
126 AM CDT THU OCT 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP AND LEE COUNTIES UNTIL
215 AM CDT...
AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ELGIN TO BASTROP TO 7 MILES SOUTHWEST OF CEDAR CREEK...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BASTROP...
LEXINGTON...
SMITHVILLE...
CAMP SWIFT...
CIRCLE D-KC ESTATE...
TANGLEWOOD...
FEDOR...
PAIGE...
PHELAN...
MCDADE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2998 9714 3002 9758 3009 9747 3039 9731
3044 9714 3056 9698 3055 9692 3049 9688
3047 9689 3040 9682
TIME...MOT...LOC 0626Z 246DEG 30KT 3039 9725 3014 9737
3001 9757Local storm report, Oct 31, 2:19 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
219 AM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM FLASH FLOOD 1 NW NEW BRAUNFELS 29.71N 98.13W
10/31/2013 COMAL TX CITY OFFICIAL
EVACUATIONS ARE TAKING PLACE ALONG RIVER ROAD IN NEW
BRAUNFELS.
&&
EVENT NUMBER EWX1300631
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:45 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 105 min |
| Oct 30, 8:42 PM CDT | Areal Flood Advisory | EWX | Bexar | 108 min |
| Oct 30, 8:53 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Oct 30, 9:16 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Oct 30, 9:26 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays | 3 hr |
| Oct 30, 9:40 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 50 min |
| Oct 30, 11:35 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Oct 30, 11:36 PM CDT | Special Weather Statement | EWX | Travis | 24 min |
| Oct 31, 12:03 AM CDT | Special Weather Statement | EWX | Travis | 57 min |
| Oct 31, 12:10 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Hays, Kendall | 4 hr |
| Oct 31, 12:21 AM CDT | Special Weather Statement | EWX | Comal | 39 min |
| Oct 31, 12:27 AM CDT | River Flood Warning | EWX | Travis | 20 hr |
| Oct 31, 12:57 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis | 3 hr |
| Oct 31, 1:00 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 60 min |
| Oct 31, 1:26 AM CDT | River Flood Warning | EWX | Travis | 31 hr |
| Oct 31, 1:26 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 49 min |
| Oct 31, 1:29 AM CDT | River Flood Warning | EWX | Hays | 9 hr |
| Oct 31, 1:43 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 47 min |
| Oct 31, 2:08 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 42 hr |
| Oct 31, 2:13 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 107 min |
| Oct 31, 3:14 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee | 106 min |
| Oct 31, 3:27 AM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 4 hr |
| Oct 31, 3:53 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Lee | 6 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 5 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Oct 31, 5:05 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 15 hr |
| Oct 31, 6:07 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 113 min |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Bastrop | 50 hr |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 48 hr |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Fayette | 3 days |
| Oct 31, 7:28 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Oct 31, 7:58 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Oct 31, 9:22 AM CDT | River Flood Warning | EWX | Karnes | 10 hr |
| Oct 31, 9:28 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 2 hr |
| Oct 31, 10:04 AM CDT | River Flood Warning | EWX | Gonzales | 58 hr |
| Oct 31, 10:04 AM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Oct 31, 10:10 AM CDT | Areal Flood Advisory | EWX | Lavaca | 110 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.